MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD VENT RES TR SAL-RIC ST BA; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD VENT RES TR SAL-RIC ST BA; RESERVOIRS
Catalog Number 821625
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This is 1 of 2 reports linked to mfg report numbers: 3013886523-2024-00100.Medwatch (b)(4).Study: 9 year-old female participant.Biomarin study: cerliponase alfa observational study."the participant's past medical history included anaemia, hordeolum and covid-19.The participant's past medical procedures included catheter placement, medical device removal, catheter removal and medical device implantation.The participant's concurrent conditions included anaemia, skin disorder, dermatitis atopic, visual impairment, epilepsy, device breakage, neuronal ceroid lipofuscinosis, hypertonia, dermatitis and pyrexia.No allergies were reported.Concomitant medications included paracetamol, diazepam, chlorhexidine gluconate, ibuprofen, diphenhydramine hydrochloride, lidocaine hydrochloride, betamethasone valerate, tacrolimus, triamcinolone acetonide, ascorbic acid/cyanocobalamin/ergocalciferol/folic acid/iron/nicotinamide/pyridoxine hydrochloride/retinol/riboflavin/thiamine hydrochloride/tocopherol, petrolatum, clobazam and levetiracetam.The paracetamol, chlorhexidine gluconate, ibuprofen, diphenhydramine hydrochloride and lidocaine hydrochloride was administered as premedication." "on (b)(4) 2017 the participant underwent an implantation of a catheter placement set (cath bactiseal clr w/ barium-log 118286 (model and catalogue number ns0338).The lot number for the catheter was h65382." "on (b)(4) 2017, the participant initiated treatment with brineura (300 milligram, qow, intracerebroventricular).The lot number for brineura was not reported." "on (b)(4) 2021, the participant underwent implantation of intracerebral ventriculostomy (icv) set (rickham 82-1625; catalogue number 821625).The lot number was 4706837." "on (b)(4) 2024 at 10:20, the participant experienced grade 3 device end of useful life (device end of service) during the brineura infusion and was hospitalized on the same date due to the event.The participant's port was accessed with no difficulty.The most recent dose of brineura was administered on (b)(4) 2024 at 14:45.After the infusion, the participant had a fever but this seemed to be what was usually seen.The participant was afebrile prior to the infusion.On the same date, around 19:00 the participant's father contacted the investigator and found the participant's pillow to be wet.Both of the parents relayed to the investigator that they did not note any leakage after the de-access in the infusion center at around 14:00.The participant was asleep but was easily arousable.The participant smiled when they heard the investigator's voice.The participant had increased tone in both hamstring muscles, but it was also reported as baseline.The investigator agreed with another physician's plan to remove the right frontal ventricular access device (vad).At the time of this report, the investigator was waiting on antibiotic recommendations and would most likely re-implant a new vad on the contralateral area.The investigator discussed these plans with the parents, and they were in agreement.On (b)(4) 2024 the participant's catheter and icv device were removed.At the time of this report, the participant's cerebrospinal fluid (csf) culture was pending.The operator of both devices was the investigator and the location of the event occurred at the hospital.It was not reported if the devices could be returned.No laboratory or diagnostic tests were reported.No treatment for the event was reported.The action taken with brineura was not applicable." "the outcome of the event was reported as recovering/resolving." "the investigator assessed the event as medically significant." "the investigator assessed the event of device end of service as not related to treatment with brineura; related to the icv device.Other etiological factors included skin and device breakdown." case comment: "icv device was prophylactically replaced due to end of life cycle of device.It is usually due to material degradation of device because of long periods of use.The causality of event is assessed as not related to brineura." additional information received on 21-mar-2024: "on (b)(6) 2024 the participant underwent implantation of a rickham icv set model 82-1625 (lot number 6909320) a left chest reservoir placement and left chest catheter placement.None of the replaced devices were available for return." "the outcome of the event was recovered/resolved on 20-mar-2024." "on (b)(6) 2024, the participant was due to have her brineura infusion; however, since the new ports were just placed, it would be approximately 9 days before the brineura infusion would be administered due to healing time." additional information received on 02-apr-2024."on (b)(6) 2024 at 22:38 the onset of the event occurred.The participant was admitted to the hospital with csf leak.On (b)(6) 2024 the rickham was removed.As a precautionary measure the participant received 10 days of unspecified intravenous (iv) antibiotics per recommendations of the infectious disease.There was no organism found on the port tap prior to initiation of antibiotics.On (b)(6) 2024 the participant had a procedure for replacement of ventricular access device with a chest port." "the outcome of the event was recovered/resolved on 21-mar-2024 at 18:05.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The reservoir (id 821625) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: "the previously reported event of device end of useful life (device end of service) was updated by the investigator to device leakage (device leakage)." "the investigator assessed the event of device leakage as not related to treatment with brineura.The investigator assessed the event of device leakage as related to the icv device.Other etiological factors included skin and device breakdown." case comment: "additional information received.The event reported as device end of useful life was updated by the investigator to device leakage.Device leakage is a known complication of icv device use.The causality of device leakage is assessed as not related to brineura.".
 
Additional Manufacturer Narrative
Additional information: "treatment for the event included ceftriaxone sodium and dextrose.".
 
Additional Manufacturer Narrative
Additional information: "the action taken with brinerua due to the event was updated from no change to withdrawn on an unspecified date.".
 
Event or Problem Description
N/a.

Brand Name
VENT RES TR SAL-RIC ST BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19084709
Report Number3013886523-2024-00099
Device Sequence Number7628913
Product Code JXG
UDI-Device Identifier10381780517795
UDI-Public(01)10381780517795(17)260430(10)4706837
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number821625
Device Lot Number4706837
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/15/2024
06/26/2024
09/25/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date04/26/2024
07/19/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN (PARACETAMOL).; ACETAMINOPHEN (PARACETAMOL).; BETAMETHASONE VALERATE.; CHLORHEXIDINE GLUCONATE.; CLOBAZAM (CLOBAZAM).; CLOBAZAM (CLOBAZAM).; DERMAPHOR (PETROLATUM).; DIAZEPAM (DIAZEPAM).; DIPHENHYDRAMINE.; IBUPROFEN (IBUPROFEN).; KEPPRA (LEVETIRACETAM).; KEPPRA (LEVETIRACETAM).; LIDOCAINE (LIDOCAINE HYDROCHLORIDE).; MULTIVITAMINS WITH IRON.; TACROLIMUS (TACROLIMUS).; TRIAMCINOLONE ACETONIDE.
Patient Age9 YR
Patient SexFemale